Mixed approximation of a population diffusion equation

M. Y. Kim, E. J. Park

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


A numerical method is proposed to approximate the solution of a nonlinear and nonlocal system of integro-differential equations describing age-dependent population dynamics with spatial diffusion. A finite difference method along the characteristic age-time direction combined with mixed finite elements in the spatial variable is used for the approximation. Optimal order error estimates are derived for the relevant variables. Using nonnegativity of the discrete solution, a stability of the method is also proved.

Original languageEnglish
Pages (from-to)23-33
Number of pages11
JournalComputers and Mathematics with Applications
Issue number12
Publication statusPublished - 1995 Dec

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics


Dive into the research topics of 'Mixed approximation of a population diffusion equation'. Together they form a unique fingerprint.

Cite this